Information about Nitrofurantoin
Nitrofurantoin is used in the treatment and prevention of bacterial infections of urinary tract.
How nitrofurantoin works
Nitrofurantoin is an antibiotic. It works by killing the bacteria in the urine that causes infection.
Common side effects of nitrofurantoin
Nausea, Vomiting, Diarrhea
Available Medicine for Nitrofurantoin
- ₹70 to ₹123Intas Pharmaceuticals Ltd2 variant(s)
- ₹174Intas Pharmaceuticals Ltd1 variant(s)
- ₹86 to ₹259Sun Pharmaceutical Industries Ltd3 variant(s)
- ₹70 to ₹160Walter Bushnell3 variant(s)
- ₹122Wanbury Ltd1 variant(s)
- ₹76Mankind Pharma Ltd1 variant(s)
- ₹68 to ₹330Cipla Ltd4 variant(s)
- ₹79Wanbury Ltd1 variant(s)
- ₹78Lupin Ltd1 variant(s)
- ₹76TTK Healthcare Ltd1 variant(s)
Expert advice for Nitrofurantoin
- Nitrofurantoin treats and prevents uncomplicated urinary tract infections.
- Finish the prescribed course of the medicine, even if you start to feel better. Stopping it early may make the infection come back and harder to treat.
- Take it with food to avoid nausea, which is a common side effect.
- It can turn your urine a dark yellow or brown colour. This is normal and nothing to worry about.
- Do not take it for longer or more often than prescribed by your doctor.
Frequently asked questions for Nitrofurantoin
Q. How long does it take for Nitrofurantoin to work?
Usually, Nitrofurantoin takes around 2-7 days to work. Inform your doctor If you don't feel relieved after completing the full course of treatment.
Q. Is Nitrofurantoin an antibiotic?
Yes, Nitrofurantoin is an antibiotic and belongs to a class of medicines known as nitrofurans.
Q. Is Nitrofurantoin useful in the treatment of a urinary tract infection (UTI)?
Yes, Nitrofurantoin can be used to treat urinary tract infection (UTI) as per your doctor's advice. It should only be taken as and when recommended by your doctor.
Q. Can the use of Nitrofurantoin cause coloration of urine?
Nitrofurantoin may cause your urine color to change into dark yellow or brown color. This is usually temporary and harmless in nature. It will disappear when the medicine is stopped.
Q. Can the use of Nitrofurantoin cause diarrhea (loose stools)?
Yes, Nitrofurantoin can cause diarrhea (loose stools), although it is a less common side effect. Please talk to your doctor in case you experience excessive loose stools which dehydrate you or make you feel sick or tired.